Although a Lipitor recall has not been announced, the U.S. Food and Drug Administration (FDA)’s concerns about the popular cholesterol drug’s potential to cause dangerous skeletal muscle side effects, diabetes, as well as kidney and liver damage have continued to grow recently.
In 2012, the agency changed the labeling on Lipitor to include the drug’s link to diabetes, as well as its potential to cause skeletal muscle side effects including myopathy and rhabdomyolysis. If you took this medication to treat high cholesterol and suffered complications associated with Lipitor and diabetes, as well as kidney or liver damage and/or skeletal muscle side effects, you may be eligible to file a claim over the drug marketed by Pfizer, Inc. Even in the absence of a Liptor recall, lawsuits seeking compensation for lost wages, medical expenses, pain and suffering and other damages are being filed in the U.S. Contact the lawyers at Bernstein Liebhard LLP for a confidential case evaluation at.
Lipitor, which is the brand name for atorvastatin, is a drug used to treat patients with high cholesterol. Marketed by Pfizer, the medication was approved by the FDA in 1996 and belongs to the Statin class of hypolipidemics. Lipitor works to prevent the production of low density lipids (LDL) in individuals suffering from high cholesterol and reduces the user’s risk for heart disease. However, several factors may contribute to a future Lipitor recall, including the risks for:
According to Lipitor’s FDA-mandated drug label, taking the medication for a long period of time may lead to such conditions as myopathy and rhabdomyolysis. This condition is characterized by atrophying skeletal muscle tissue. Lipitor skeletal muscle side effects may be life-threatening, in the worst-case scenario, as lost muscle mass that collects in the blood may cause kidney problems and even death. Oftentimes, rhabdomyolosis may be caused by a muscle being crushed by a heavy object or another severe injury, or after extreme alcohol abuse. If you are experiencing the following symptoms after taking Lipitor, contact your doctor immediately. You may be experiencing Lipitor skeletal muscle side effects.
The broken-down muscle mass can cause other problems throughout the body, some of the key issue you might experience are listed below. Please consult with your doctor if you are experiencing any of the following, as these can lead to serious complications as a result of taking the drug Lipitor.
When the FDA forced label changes for Lipitor to include the risk for diabetes in February 2012, the agency also informed the general public that it was investigating the link between Lipitor and memory loss in individuals who took the drug for several years. While symptoms were experienced in patients of all ages, memory loss was reported in patients over the age of 50. Post-menopausal women taking Lipitor may be at an especially heightened risk for developing type-2 diabetes.
After Ranbaxy discovered contamination with tiny glass particles in lots of 10 milligram, 20 mg and 40 mg doses of Avorstatin, the generic version of Lipitor, it was recalled in November 2012. Atorvastatin is the generic name for Lipitor.
In March 2012, the FDA warned the general public that taking Lipitor in combination with certain other medications used to treat HIV and hepatitis C, known as protease inhibitors, may cause muscle damage. With these drugs, the FDA recommends using Crestor. Patients taking Lipitor with certain other drugs may be at a heightened risk for developing complications if they:
While a Lipitor recall has not been announced by Pfizer, Inc. or the FDA, you can still file a Lipitor lawsuit seeking compensation for your injuries. The lawyers at Bernstein Liebhard LLP are eager to hear from anyone who may have been injured as a result of taking the drug used to treat high cholesterol. Call the Firm directly at .